News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Hypertension

Question: Prinzide and Metoprolol


 brandon13 - Wed Jan 02, 2008 6:57 pm

Hello,
I'm a 27yr old Male who was diagnosed with hypertension last year. Since then I have been taking Prinzide(one 50mg tab once a day) and Metoprolol(25mg, half a tablet twice a day). I've noticed that I have constant severe headaches that affect me vision, dizziness, fatigue and upset stomach with frequent bowel movements since I started taking these meds. I've told my doctor and have even been hospitalized for a fainting spell. They tell me to keep taking them and give me things to treat the other symptoms.
I was without my medicine for about a month recently and noticed that I was fine and didn't have any of the other symptoms at all. I actually felt great and could be more active. I'm back on the medicines and am really miserable. Headaces are back and worse than before. Lately I've noticed that my arm will fall asleep if I'm holding my phone up to my head, this has never happened before.
I think it's the medicine, but my doctor keep insisiting that it is not. Any help or info would be apreciated. I want to stop taking them and go to a different doctor, but am afraid it'll just be the same.
 Dr. Chan Lowe - Mon Jan 07, 2008 11:49 pm

User avatar Hi Brandon13,

Have you had your blood pressure checked while you are on the medicines. Your symptoms may be due to a blood pressure that is too low. If this is the case you may simply be able to reduce your medication doses.

From what you are describing it certainly sounds like you are having your symptoms due to these medicines for some reason, whether it be too much medicine or a side effect of the medicine. I would suggest you discuss this with your doctor again. There may be a particular reason your doctor is not wanting to change medicines.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here